# SDR EKGA20191017901

- Difficulty date: October 14, 2019
- Submitted: October 17, 2019
- Operation: Air carrier
- Aircraft: N843CP
- Make and model: Lear 60LEAR
- Aircraft serial: 011
- Aircraft time: 4,847 hours, 2,488 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Tube
- Part number: 5419411120
- Condition: Separated
- Location: A/C Pack
- Part time: 4,847 hours, 2,488 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CLIMBING THROUGH 5000 FEET AN AUDIBLE BANG WAS HEARD WITH SMOKE/VAPORS VISIBLE IN THE COCKPIT. CREW TURNED OFF BLEED AIR AND AIR CONDITIONING. THE COCKPIT CLEARED AND THE CREW REQUESTED TO RETURN TO KPHX. APPROACH CONTROL ASK THE REASON FOR RETURNING AND THE CREW REPORTED, SMOKE IN THE COCKPIT. ATC DECLARED AN EMERGENCY FOR THEM AND PROVIDED VECTORS TO FINAL.   COMPANY MAINTENANCE PERSONNEL INSPECTED THE AIRCRAFT AND FOUND THE ALUMINUM TUBING GOING TO THE EXPANSION VALVE OF THE VAPOR CYCLE AIR CONDITIONING SYSTEM SEPARATED FROM THE VALVE. FURTHER INSPECTION REVEALS THE FLARE OF THE TUBING HAD CRACKED AT THE FLARE RADIUS AND SEPARATED FROM THE TUBING, CAUSING THE LINE TO FAIL UNDER PRESSURE.
